Ukrainian Mathematical Journal

, Volume 43, Issue 5, pp 648–655 | Cite as

Asymptotic expansion for the distribution of the dispersion of the observation error in a nonlinear regression model

  • L. S. Ivanitskaya
  • A. V. Ivanov
Brief Communications


In a nonlinear regression model there has been obtained an asymptotic expansion of the distribution function of the least squares estimate of the dispersion of the observation error. There have been found two first terms of the asymptotic expansion.


Regression Model Distribution Function Asymptotic Expansion Nonlinear Regression Observation Error 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature cited

  1. 1.
    S. A. Zwanzig, “A third order asymptotic comparison of least squares, jacknifing and cross-validation for error variance estimation in nonlinear regression,” Math. Operationforsch, und Statist. Ser. Statist.,16, 47–54 (1985).Google Scholar
  2. 2.
    W. A. Schmidt and S. A. Zwanzig, “Second order asymptotics in nonlinear regression,” J. Multivar. Anal.,18, 187–215 (1986).Google Scholar
  3. 3.
    M. B. Qumsiyeh, Edgeworth Expansion in Regression Models, Theses Ph. D. Dissertation, Indiana University and Bethlehem University (1988).Google Scholar
  4. 4.
    A. V. Ivanov, “Asymptotic expansion for the distribution of the least squares estimate of a parameter of a nonlinear regression function,” Teor. Veroyatn. Ee Primen.,21, No. 3, 571–583 (1976).Google Scholar
  5. 5.
    A. V. Ivanov and N. N. Leonenko, Statistical Analysis of Random Fields, Vishcha Shkola, Kiev (1986).Google Scholar
  6. 6.
    T. A. Bardadym and A. V. Ivanov, “Asymptotic expansions, related to an estimate of the dispersion of the observation error, for ‘signal plus noise’ models,” Teor. Veroyatn. Mat. Statist.,33, No. 3, 11–20 (1985).Google Scholar
  7. 7.
    R. N. Bhattacharya and R. Ranga Rao, Normal Approximation and Asymptotic Expansions, Wiley, New York (1976).Google Scholar
  8. 8.
    S. M. Sadikova, “Some inequalities for characteristic functions,” Teor. Veroyatn. Ee Primen.,11, No. 3, 500–506 (1966).Google Scholar
  9. 9.
    V. V. Yurinskii, “Estimates for characteristic functions of some degenerate multivariate distributions,” Teor. Veroyatn. Ee Primen.,17, No. 1, 99–110 (1972).Google Scholar
  10. 10.
    R. N. Bhattacharya, “Refinements of the multidimensional central limit theorem and applications,” Ann. Probab.,5, 1–27 (1977).Google Scholar
  11. 11.
    J. Pfonzage, “Asymptotically optimum estimation and test procedures,” Proc. Prague Symp. Asymptotic Stat.,1, 201–272 (1973).Google Scholar
  12. 12.
    R. Michel, “An asymptotic expansion for the distribution of asymptotic maximum likelihood estimators of vector parameters,” J. Multivar. Anal.,15, 67–82 (1975).Google Scholar
  13. 13.
    T. W. Anderson, An Introduction to Multivariate Stochastic Analysis, Wiley, New York (1958) [2nd ed. (1984)].Google Scholar
  14. 14.
    R. N. Bhattacharya and J. K. Gosh, “On the validity of the formal Edgeworth expansion,” Ann. Statist.,8, No. 2, 434–451 (1978).Google Scholar

Copyright information

© Plenum Publishing Corporation 1991

Authors and Affiliations

  • L. S. Ivanitskaya
    • 1
  • A. V. Ivanov
    • 1
  1. 1.Institute of Cybernetics of the Academy of Sciences of the Ukrainian SSRKiev

Personalised recommendations